North Carolina, 2011

Flash Flood and Hail in North Carolina, June 10, 2011

June 10, 2011 · NWS RNK · 14 events in 5 counties and zones

Scattered storms developed during the afternoon heating of the day. A few of these storms produced damaging winds, and one produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$69,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Scattered storms developed during the afternoon heating of the day. A few of these storms produced damaging winds, and one produced large hail. One slow moving storm also caused isolated flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 10, 2:23 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 10, 2:23 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION TONIGHT
INTO SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST SATURDAY NIGHT AND WORK EAST OF THE MOUNTAINS BY LATE
SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE
REGION BEHIND THE FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
ISOLATED TO SCT TSTMS ARE DEVELOPING IN THE MTNS ALONG THE HIGHER
PEAKS FROM SE WV AND THE ALLEGHANY HIGHLANDS...SOUTHWARD TO THE NW
NC MTNS. THERE IS MORE OF A UNIFORM STORM MOTION TODAY...GENERALLY
TO THE EAST. CAPES ARE NOT QUITE AS HIGH TODAY AS YESTERDAY...BUT
STILL AROUND 200 J/KG WITH MORE HEATING TO GO. WITH MODELS
SHOWING WEAK MOISTURE CONVERGENCE ALONG THE BLUE RIDGE AND INTO
THE PIEDMONT...CURRENT THINKING IS THAT THE TSTMS IN THE MTNS WILL
MOVE OFF INTO THE FOOTHILLS AND PIEDMONT LATE THIS AFTERNOON INTO
THIS EVENING. ADDITIONAL TSTMS MAY MOVE INTO THE MTNS LATER THIS
EVENING FROM MORE ORGANIZED CONVECTION ACROSS KY AND WV CLOSER TO
THE FRONTAL BOUNDARY. HAVE MAINTAINED MOSTLY CHC POPS FOR SCT
TSTMS THROUGH THE EVENING...WITH A BRIEF PERIOD OF LIKELY ALONG
THE BLUE RIDGE FROM 400 PM TO 600 PM. WITH THE MODERATE TO HIGH
INSTABILITY...ISOLATED STORMS WILL LIKELY BE STRONG ENOUGH TO
PRODUCE LARGE HAIL OR DAMAGING WINDS. WITH THE SLOW MOVEMENT AND
HIGH PWATS OF 1.3 T0 1.5 INCHES...LOCALIZED VERY HEAVY DOWNPOURS
ARE ALSO LIKELY. OVERNIGHT LOWS WILL CONTINUE TO BE WARM AND
MUGGY- RANGING THROUGH THE 60S.

SATURDAY...A STRONG SHORT WAVE TROUGH MOVG THRU THE GREAT LAKES
REGION WILL FINISH BREAKING DOWN THE UPPER RIDGE OVER THE
AREA...WITH A SFC COLD FRONT APPROACHING THE AREA FROM THE OHIO
VALLEY LATE IN THE DAY. THINK THAT THERE WILL BE PLENTY OF HEATING
TO PRODUCE MODERATE INSTABILITY...AND MORE SHEAR ON SATURDAY FOR
ORGANIZED TSTMS- LINES OR MULTICELL CLUSTERS. COVERAGE WILL LIKELY
BE GREATER...BUT TIMING IS STILL AN ISSUE. WILL IT BE AFTERNOON OR
MORE INTO THE EVENING AND OVERNIGHT? SO...HAVE KEPT POPS CHC FOR
NOW SAT AFTERNOON. HIGHS WILL CONTINUE TO BE ABOVE NORMAL...BUT
LIKELY CUT BACK A DEGREE OR TWO FROM TODAY/S HIGHS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
COLD FRONT TO THE NW WILL CONTINUE TO SLIDE SLOWLY TOWARD THE REGION
SAT NIGHT IN RESPONSE TO THE UPPER TROF SAGGING INTO THE NRN GREAT
LAKES. LOCATIONS OF CONVECTION STILL REMAINS HARD TO PIN DOWN SAT
EVENING AS EXPECT THERE MAY BE AN AXIS ACROSS THE EAST THAT PUSHED
OFF THE MOUNTAINS AND ANOTHER ACROSS THE NW JUST AHEAD OF THE FRONT
EARLY ON. FADING OVERNIGHT INSTABILITY SUPPORTS ONLY KEEPING POPS
OUTSIDE OF THE FAR NW...BASICALLY SLIGHT TO LOW CHANCE POPS WITH
HIGH CHANCE...CLOSE TO LOW LIKELYS NW THRU AROUND MIDNIGHT. FRONT
SHOULD MOVE FAR ENOUGH SE TO BISECT THE REGION ON SUNDAY WITH DRIER
AIR STARTING TO SPILL INTO THE WEST WHILE THE EAST REMAINS RATHER
MOIST AND UNSTABLE WITH THE FRONT SOMEWHERE ALONG THE BLUE RIDGE.
MODELS LOOK CLOSE WITH OVERALL TIMING KEEPING BEST COVERAGE IN THE
PIEDMONT AS CONVECTION REDEVELOPS AND THEN PUSHES SE LATER IN THE
DAY. MAY AGAIN NEED LIKELY POPS SE LATER SUNDAY BUT WILL STICK WITH
GOING CHANCE FOR NOW GIVEN DECENT DOWNSLOPE TRAJECTORY. TEMPS AGAIN
WARM/MUGGY SAT NIGHT WITH 60S TO AROUND 70 FOR LOWS THEN QUITE WARM
SUNDAY UNDER WEST WIND ALOFT ALLOWING SOME LOW 90S SE AND 80S ELSW.

COLD FRONT PUSHES TO THE SE BY MONDAY WITH A DRIER AND COOLER
AIRMASS SPILLING IN UNDER THE PASSING UPPER TROF AND SURFACE HIGH
PRESSURE BRIDGING IN FROM THE NORTH. WILL HAVE TO WATCH THE
POTENTIAL FOR A FADING MCS TO AFFECT THE FAR WEST LATER MONDAY OTRW
THINKING TOO MUCH DRY AIR FOR MUCH MORE THAN DEBRIS CLOUDS AT THIS
POINT. SKIES SHOULD CLEAR MONDAY NIGHT AND WITH HIGH PRESSURE AND
COOLER TEMPS ALOFT OVERTOP LIGHT WINDS EXPECT A VERY COOL OVERNIGHT
WITH LOWS MAINLY IN THE 50S EXCEPT SOME 40S POSSIBLE VALLEYS PENDING
DEGREE OF FOG LATE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE
HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE
TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM
NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND
LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY
EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING
TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE
MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND
MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN
CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED
AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY
THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR
SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO
MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA
THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE
UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY
LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD
OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT.
GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN
SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS
EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY
NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW
REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR
70S/LOW 80S WEST TO MID OR UPPER 80S.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE
MTNS...AND WILL MOVE INTO THE FOOTHILLS AND PIEDMONT LATE THIS
AFTERNOON AND EVENING. ADDITIONAL MORE ORGANIZED STORMS MAY MOVE
BACK INTO THE MTNS LATER IN THE EVENING FROM THE NORTHWEST.
THUS...ALL OF THE BLACKSBURG TAF SITES WILL HAVE A THREAT OF A
THUNDERSTORM LATER THIS AFTERNOON INTO THIS EVENING. SINCE THE
COVERAGE IS EXPECTED TO REMAIN SCATTERED...HAVE JUST PUT IN
VICINITY TSTMS TOO ALL OF THE SITES FOR THE MOST LIKELY PERIOD
THAT TSTMS WILL BE IN THE VICINITY OF EACH AIRPORT. WILL NEED TO
MONITOR THE DEVELOPMENT OF STORMS THIS AFTERNOON...AND WILL AMEND
TAFS IF/WHEN IF APPEARS LIKELY AN AIRPORT WILL BE HIT BY A TSTM.
CONVECTION IS EXPECTED TO BE MAINLY DIURNAL- EXCEPTION MAY BE SE
WV SITES CLOSER TO THE FRONT. LOCAL MVFR/POSSIBLY IFR CONDITIONS
WILL BE ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY WITH VERY HEAVY
DOWNPOURS POSSIBLE. IN ANY EVENT...COVERAGE SHOULD BE DECREASING
AFTER MIDNIGHT. AS SKIES CLEAR...WITH ABUNDANT LOW LEVEL
MOISTURE...MVFR FOG IS LIKELY ALL SITES...AND A FEW MAY SEE A
BRIEF PERIOD OF IFR.

HIGH PRESSURE OVER THE AREA WILL WEAKEN INTO SATURDAY...WITH WINDS
ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD
ELEMENTS FOR THE WEEKEND. WITH A COLD FRONT APPROACHING AND LOSS
OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF SHOWER AND
THUNDERSTORM ACTIVITY SAT AFT INTO SAT NIGHT.

THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN
THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO
TUESDAY.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY...JUNE 10

ROANOKE     96 IN 1914
LYNCHBURG   98 IN 1914
DANVILLE    99 IN 1963
BLUEFIELD   89 IN 1999
BLACKSBURG  90 IN 1999

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...JJ
SHORT TERM...JH
LONG TERM...JH
AVIATION...JJ/PM
CLIMATE...
Hazardous weather outlook, Jun 10, 2:17 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT FRI JUN 10 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-111930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
317 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG STORMS ARE POSSIBLE THROUGH THIS EVENING. ISOLATED SEVERE
WEATHER MAY OCCUR. SLOW MOVING STORMS MAY ALSO RESULT IN POOR
DRAINAGE FLOODING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG
TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND
EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE
SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 2:12 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT FRI JUN 10 2011

NCZ001-102015-
ASHE NC-
312 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT ASHE COUNTY...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JEFFERSON...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WAGONER AROUND 325 PM...GLENDALE SPRINGS
AROUND 335 PM AND LAUREL SPRINGS AROUND 345 PM.

LAT...LON 3653 8145 3645 8127 3640 8126 3640 8125
      3636 8129 3637 8132 3636 8137 3631 8136
      3628 8139 3629 8142 3641 8159
Local storm report, Jun 10, 2:32 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 SW CLIFTON FORGE CITY 37.80N 79.85W
06/10/2011                   ALLEGHANY          VA   POST OFFICE

            SEVERAL 4 IN DIAMETER TREE LIMBS DOWN

&&

EH
Local storm report, Jun 10, 2:38 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 SW CLIFTON FORGE CITY 37.80N 79.85W
06/10/2011                   ALLEGHANY          VA   POST OFFICE

            SEVERAL 4 IN DIAMETER TREE LIMBS DOWN

&&

EH
Special weather statement, Jun 10, 2:38 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT FRI JUN 10 2011

VAZ033-102015-
FRANKLIN VA-
338 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FERRUM...
MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.

LAT...LON 3689 7994 3685 7999 3689 8005 3693 8000
Special weather statement, Jun 10, 2:51 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT FRI JUN 10 2011

NCZ001-018-102045-
ASHE NC-WATAUGA NC-
351 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS WILL AFFECT ASHE AND WATAUGA COUNTIES...

AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF DEEP GAP TO BLOWING ROCK...MOVING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR MOSES CONE MEMORIAL PARK AROUND 400 PM...
MOSES CONE MEMORIAL PARK AROUND 405 PM...BLOWING ROCK AROUND 425 PM
AND DEEP GAP AROUND 430 PM.

LAT...LON 3629 8163 3640 8159 3630 8141 3628 8141
      3626 8144 3626 8146 3624 8147 3620 8146
      3611 8158 3612 8171 3611 8171 3613 8183
Special weather statement, Jun 10, 2:52 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT FRI JUN 10 2011

NCZ001-002-019-102100-
ALLEGHANY NC-ASHE NC-WILKES NC-
352 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE AND WILKES
COUNTIES...

AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF SPARTA TO DEEP GAP...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR MC GRADY AROUND 425 PM...STONE MOUNTAIN
STATE PARK AROUND 430 PM...CASCADE FALLS AROUND 435 PM...SUMMIT
AROUND 440 PM...WILBAR AROUND 455 PM AND HALLS MILLS AROUND 500 PM.

LAT...LON 3624 8147 3628 8155 3628 8157 3634 8163
      3651 8103 3642 8095 3640 8097 3637 8092
      3620 8146

The radar

The Roanoke radar (KFCX), 137 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Ashe

When
June 10, 2:58 PM EST
Where
Ashe County, Fleetwood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Post Office
Coordinates
36.300, -81.520

Thunderstorm winds blew large limbs down in Fleetwood. Damage values are estimated.

Hail, Ashe

When
June 10, 3:00 PM EST to 3:10 PM EST
Where
Ashe County, 1.31 mi ESE of Fleetwood
Measured
0.75 in hail
Reported by
Public
Coordinates
36.290, -81.500

Hail, Alleghany

When
June 10, 3:27 PM EST
Where
Alleghany County, 0.89 mi SE of Glade Vly
Measured
0.88 in hail
Reported by
Public
Coordinates
36.470, -81.040

Hail, Alleghany

When
June 10, 3:30 PM EST
Where
Alleghany County, 1.31 mi WNW of Roaring Gap
Measured
1 in hail
Reported by
Post Office
Coordinates
36.410, -81.000

Hail, Alleghany

When
June 10, 3:35 PM EST
Where
Alleghany County, 2.86 mi ENE of Cherry Lane
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.460, -80.970

Thunderstorm Wind, Surry

When
June 10, 4:55 PM EST
Where
Surry County, 0.11 mi W of Toast
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
36.500, -80.632

Thunderstorm winds blew one tree down on power lines along Muse Avenue. Damage values are estimated.

Thunderstorm Wind, Surry

When
June 10, 4:57 PM EST
Where
Surry County, 1.1 mi W of Westfield
Measured
50 kt (58 mph) estimated gust
Property damage
$900
Reported by
State Official
Coordinates
36.482, -80.640

Thunderstorm winds blew one tree down on Airview Drive. Damage values are estimated.

Thunderstorm Wind, Surry

When
June 10, 5:14 PM EST
Where
Surry County, 1.63 mi SE of Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$900
Reported by
State Official
Coordinates
36.512, -80.581

Thunderstorm winds blew one tree down near the intersection of Linville and Stanley Roads. Damage values are estimated.

Thunderstorm Wind, Stokes

When
June 10, 5:31 PM EST
Where
Stokes County, 0.45 mi WSW of King to 0.43 mi SW of King
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
36.278, -80.378

Thunderstorm winds blew a trees down between White Road and Charleston Court. Damage values are estimated.

Thunderstorm Wind, Stokes

When
June 10, 5:31 PM EST
Where
Stokes County, 1.2 mi S of King
Measured
50 kt (58 mph) estimated gust
Property damage
$900
Reported by
Fire Department/Rescue
Coordinates
36.263, -80.374

Thunderstorm winds blew a tree down along Newsome Road. Damage values are estimated.

Flash Flood, Surry

When
June 10, 5:40 PM EST to 7:25 PM EST
Where
Surry County, 0.56 mi NNE of Westfield to 0.51 mi N of Westfield
Cause
Heavy Rain
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
36.488, -80.617

Flowing water eight to ten inches deep was flowing across Snowhill Drive, resulting in its closure. Damage values are estimated.

Thunderstorm Wind, Rockingham

When
June 10, 7:36 PM EST
Where
Rockingham County, 2.6 mi SE of Stoneville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
36.440, -79.872

Thunderstorm winds blew trees down near the intersection of Highway 135 and Leprechaun Lane. Damage values are estimated.

Thunderstorm Wind, Rockingham

When
June 10, 7:51 PM EST
Where
Rockingham County, 1.67 mi E of Madison
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
36.380, -79.940

Thunderstorm winds blew trees down along Highway 311. Damage values are estimated.

Thunderstorm Wind, Rockingham

When
June 10, 7:51 PM EST
Where
Rockingham County, 2.15 mi SSE of Eden
Measured
50 kt (58 mph) estimated gust
Property damage
$900
Reported by
State Official
Coordinates
36.470, -79.740

Thunderstorm winds blew a tree down along Harrington Highway. Damage values are estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323855, 323856, 323858, 323857, 323859, 323860, 323861, 323862, 323863, 323864, 323868, 323865, 323866, 323867.